Did you know that the medication you take responsibly every day might be helping one issue (but causing another one entirely)? You may discover that the pill you’re taking in an effort to protect your well being might be leading to the sudden arrival of cavities! This, of course, is not a welcome experience. To find out what you should do if your medicine is to blame, we ask that you begin with our Q&A session.
Questions and Answers
Question: Is it true that the medication I’m taking might be to blame for the sudden onset of cavities I have been experiencing? How are these two things related?
Answer: It’s possible! If the pill you take has caused you to experience dry mouth, you will likely know you have it because your mouth feels filled with cotton, sticky, or parched. Dry mouth leads to cavity formation because you need saliva to rinse bacteria from resting spots.
Question: Should I just stop my medication cold turkey if I think this might be the problem?
Answer: Nope. We do not recommend you make any changes until you speak with your doctor. Since we can help you deal with the dry mouth causing your cavities, it’s better to first ask questions of your doctor and then proceed with the smartest solution.
Question: How should I approach addressing my dry mouth if that’s what’s causing my tooth decay?
Answer: We encourage you to take a multi-step approach. As noted, you will need to speak with your doctor to discuss possible changes with your medication. Next, you should do your best to keep your mouth hydrated. This means increasing water intake, promoting salivation (by chewing sugarless gum, for instance), and following any other tips we provide you. Finally, come see us!